I’ve been on Lexapro 5mg for 15 days and 10mg for 12 days. I am feeling much more depressed and anxious. I feel like I’m going crazy sometimes. I’ve lost a lot of weight and have no desire to do anything anymore.
Does this get better because I am not seeing any light at the end of the tunnel? I feel like I am much worse than before and I want to feel normal again.
Hi, DN! What you are experiencing are the side effects some people have when first starting a medication like Lexapro. Increased depression, anxiety, lethargy, decreased appetite, and even anorexia have been reported. Ironic, isn't it? The good news is that these side effects generally resolve with 2-3 weeks but may recur after a dosage increase. Let your doctor know where you're at and how you're feeling. It may just be a matter of giving it a bit more time but maybe a temporary decrease in your dosage might help your metabolism adjust more easily. I know you want to feel better now but unfortunately it takes time for side effects to go away and for the drug to reach therapeutic levels. Don't think that what you're feeling is not normal or that you're alone in this. People do get better and so will you! Best regards, Wildcat